Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 135, NWS Charleston, WV

May 10, 20114 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 10, 2011, 7:43 PM EDT for 4 counties in West Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2011, 7:43 PM EDT (23:43 UTC)
Expired
May 10, 2011, 8:30 PM EDT
In force
47 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Fayette County, WV, Kanawha County, WV, Raleigh County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 84 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr
May 10, 3:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WUUS51 KRLX 102343
SVRRLX
WVC019-039-081-109-110030-
/O.NEW.KRLX.SV.W.0135.110510T2343Z-110511T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
743 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL FAYETTE COUNTY IN WEST VIRGINIA...
  EXTREME SOUTH CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
  RALEIGH COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF BECKLEY...
  EASTERN WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 830 PM EDT

* AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BURNWELL...OR 15 MILES WEST OF
  FAYETTEVILLE...AND MOVING SOUTH AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
  HOPE...BRADLEY...PROSPERITY...PINEY VIEW...STANAFORD...DRY CREEK...
  MABSCOTT...MACARTHUR...CRAB ORCHARD...BEAVER...SOPHIA...DANIELS...
  SHADY SPRING AND COAL CITY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 126...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EDT TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.

&&

LAT...LON 3743 8133 3798 8151 3799 8146 3803 8146
      3809 8127 3766 8102 3764 8106 3760 8106
      3758 8109 3759 8114 3757 8119 3751 8121
      3746 8130 3743 8128 3741 8129
TIME...MOT...LOC 2343Z 343DEG 22KT 3796 8136

$$

24
2 follow-up statements
871 
WWUS51 KRLX 110013
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 PM EDT TUE MAY 10 2011

WVC039-110023-
/O.CAN.KRLX.SV.W.0135.000000T0000Z-110511T0030Z/
KANAWHA WV-
813 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL KANAWHA
COUNTY IS CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 67 AND 68.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3744 8133 3788 8148 3794 8118 3766 8102
      3764 8106 3760 8106 3758 8109 3759 8114
      3757 8119 3751 8121 3746 8130 3743 8128
      3741 8129
TIME...MOT...LOC 0013Z 351DEG 20KT 3784 8135

$$

WVC019-081-109-110030-
/O.CON.KRLX.SV.W.0135.000000T0000Z-110511T0030Z/
RALEIGH WV-FAYETTE WV-WYOMING WV-
813 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EASTERN WYOMING...SOUTHWESTERN FAYETTE AND CENTRAL RALEIGH
COUNTIES...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR GLEN DANIEL...OR 10 MILES
NORTHWEST OF BECKLEY...MOVING SOUTH AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINEY
VIEW...PROSPERITY...STANAFORD...BOLT...DRY CREEK...MABSCOTT...
HERNDON...MABEN...JOSEPHINE...GHENT...SOPHIA...SHADY SPRING...
RHODELL...MACARTHUR...LESTER...DANIELS...CRAB ORCHARD...COAL CITY AND
BEAVER

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 126...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3744 8133 3788 8148 3794 8118 3766 8102
      3764 8106 3760 8106 3758 8109 3759 8114
      3757 8119 3751 8121 3746 8130 3743 8128
      3741 8129
TIME...MOT...LOC 0013Z 351DEG 20KT 3784 8135

$$

24
298 
WWUS51 KRLX 110024
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
824 PM EDT TUE MAY 10 2011

WVC019-081-109-110034-
/O.EXP.KRLX.SV.W.0135.000000T0000Z-110511T0030Z/
RALEIGH WV-FAYETTE WV-WYOMING WV-
824 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WYOMING...SOUTHWESTERN
FAYETTE AND CENTRAL RALEIGH COUNTIES WILL EXPIRE AT 830 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3744 8133 3788 8148 3794 8118 3766 8102
      3764 8106 3760 8106 3758 8109 3759 8114
      3757 8119 3751 8121 3746 8130 3743 8128
      3741 8129
TIME...MOT...LOC 0024Z 351DEG 20KT 3778 8134

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:39 PM EDT, 4 minutes earlier.

Area forecast discussion, May 10, 7:39 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
739 PM EDT TUE MAY 10 2011

.SYNOPSIS...
A WARM FRONT SLOWLY MOVES EAST ACROSS THE AREA THROUGH
MIDWEEK...WITH UPPER LEVEL DISTURBANCES MOVING SOUTHEASTWARD ALONG
IT...WEAKENING WEDNESDAY.  LOW PRESSURE LATE WEEK AND WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
7 PM UPDATE ...EMPHASIZED HAIL AND DE-EMPHASIZED WIND IN WEATHER
GRIDS WHERE SEVERE WATCHES IN EFFECT.  ALSO WET-BULBED EVENING
TEMPERATURES IN THE RAIN SW HALF OF FORECAST AREA.  FORECAST
OTHERWISE ON TRACK.

PREV DISCN...

IN GRADIENT EAST OF FRONT...DEW POINTS AND INSTABILITY INCREASE THIS
AFTERNOON INTO THIS EVENING.  THIS COMBINED WITH UPPER LEVEL
DYNAMICS KEEP THE THREAT OF STORM TSTMS INTO THE EVENING.  WINDS THE
PRIMARY ISSUE.  POPS LOWER TONIGHT AS SUNS ENERGY REMOVED.  SIMILAR
PATTERN SETS UP FOR WEDNESDAY AFTERNOON EXCEPT THE PRESENCE OF
STRONG DYNAMICS WILL BE LESSENED.  AS A RESULT HAVE GONE WITH CHANCE
POPS THEN.  KEPT CLOSE TO GUIDANCE TEMPS RAISING MINS A BIT TONIGHT
WITH HIGH DEW POINTS AND CLOUD REMNANTS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
QUASI-STATIONARY COLD FRONT REMAINS TO OUR SOUTHWEST AS WEAK WAVES
RIPPLE THROUGH BAROCLINIC ZONE THROUGH THE PERIOD. EXPECT SHOWER
DEVELOPMENT TO CONTINUE ALONG THE BOUNDARY...WITH DIURNAL
ENHANCEMENT. MODELS EACH HAVE THEIR OWN TAKE ON HOW THEY HANDLE
FRONT JUXTAPOSITION OF THE FRONT OVER THE NEXT FEW DAYS.
HOWEVER...WHETHER FRONT WAGGLES NORTH OR SOUTH NEAR OUR FORECAST
AREA WILL PRIMARILY BE DRIVEN BY MESOSCALE PROCESS WHICH MODELS
MAY NOT BE HANDLING ALL THAT WELL. SO..BEST FORECAST APPROACH WAS
TO KEEP CHC POPS TRENDING HIGHER DURING THE AFTERNOON HOURS...WITH
HIGHER CHANCES IN VICINITY OF THE FRONT.

FOR TEMPS...USED RAW CONSENSUS MOS VALUES WITH A FEW TWEAKS...
WHICH RESULTED IN LITTLE CHANGE FROM PREVIOUS FCSTED VALUES. MAIN
TWEAKS WERE TO KEEP OVERNIGHT MINS ON THE WARM SIDE OF MOS
VALUES...DUE TO THE LACK OF RADIATIONAL COOLING...AS RAGGED
SKIES DURING THE MORNING HOURS SHOULD HELP KEEP MORNING LOWS FROM
DIPPING MUCH. THIS TREND WAS ALSO FEATURED IN THE PREVIOUS
FORECAST PACKAGE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
OVERALL PATTERN SHOWS LITTLE CHANGE. HOWEVER...MODELS DO PUSH
FRONTAL BOUNDARY EAST OF THE AREA BY SATURDAY MORNING AS AN AREA
OF LOW PRESSURE WORKS ITS WAY TO THE EAST. THE ECMWF CONTS TO BE
THE SLOWER OF THE MODELS IN PUSHING LOW PRESSURE AREA TO THE
EAST...AND BASED ON THE STAGNANT NATURE OF THE WX PATTERN...THE
MODEL OF CHOICE IS THE ECMWF IN HOW IT HANDLES OVERALL SYNOPTIC
PATTERN. USED HPC VALUES WITH MINOR ADJUSTMENTS TO POPULATE
GRIDDED FCST.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
IFR OR WORSE IN HEAVY THUNDERSTORMS SW HALF OF THE
AREA...DIMINISHING OVERNIGHT.  POST-RAIN FOG...POSSIBLY DOWN TO IFR
OR WORSE OVERNIGHT THIS AREA.  NE HALF OF AREA WILL BE VFR THROUGH
THE NIGHT FOR THE MOST PART...THOUGH NOT WITHOUT ISOLATED
THUNDERSTORMS EVEN THERE.

ONCE THE MORNING FOG IS GONE...WED WILL BE VFR UNTIL THUNDERSTORMS
FIRE UP...WHICH COULD OCCUR BY MIDDAY.  WHILE LESS ORGANIZED
WED...ANY THUNDERSTORM THAT DOES FLARE UP WILL EASILY BECOME QUITE
HEAVY AS WELL AS SLOW MOVING.

SURFACE FLOW WILL BE LIGHT AND VARIABLE...MAINLY S...BUT GUSTY AND
VARIABLE IN THUNDERSTORMS.  FLOW ALOFT WILL BE LIGHT AND MAINLY FROM
THE W.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHOWERS AND
THUNDERSTORMS COULD VARY...ESPECIALLY OVER SOUTHERN WEST VIRGINIA
AND SOUTHWEST VIRGINIA.  OVERNIGHT POST-RAIN FOG COULD BE MORE
INTENSE AND WIDESPREAD THAN FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    M    M    M    M    H    M    M    L    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z THURSDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED ATTM.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM
NEAR TERM...TRM/AAR
SHORT TERM...KMC
LONG TERM...KMC
AVIATION...TRM
Hazardous weather outlook, May 10, 5:47 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
547 PM EDT TUE MAY 10 2011

OHZ066-067-076-WVZ010-011-019-020-028>032-038>040-046-047-112200-
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
547 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTER ACTIVATION IS NOT EXPECTED IN THIS AREA AT THIS TIME.

KYZ101>103-105-OHZ075-083>087-WVZ005>009-013>018-024>027-036-037-
112200-
GREENUP-CARTER-BOYD-LAWRENCE-ATHENS-JACKSON-VINTON-MEIGS-GALLIA-
WAYNE-CABELL-MASON-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
MINGO-LOGAN-BOONE-CLAY-FAYETTE-NICHOLAS-
547 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 268 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>035-112200-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-
547 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Local storm report, May 10, 6:56 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
656 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLASH FLOOD      JACKSON                 39.05N  82.63W
05/10/2011                   JACKSON            OH   911 CALL CENTER

            MULTIPLE ROADS IMPASSABLE THROUGHOUT COUNTY

&&

EVENT NUMBER RLX1100579

NW
Local storm report, May 10, 6:57 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
657 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             FAYETTEVILLE            38.05N  81.11W
05/10/2011  E0.75 INCH       FAYETTE            WV   PUBLIC

&&

EVENT NUMBER RLX1100580

ARB
Special weather statement, May 10, 7:01 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
701 PM EDT TUE MAY 10 2011

WVZ008-015-016-027-102330-
CLAY WV-JACKSON WV-KANAWHA WV-ROANE WV-
701 PM EDT TUE MAY 10 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KANAWHA...
SOUTHEASTERN JACKSON...SOUTHWESTERN ROANE AND WEST CENTRAL CLAY
COUNTIES...

AT 659 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHEAST
OF RIPLEY...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR WALTON AROUND 710 PM...CLENDENIN AROUND 725
PM AND GLEN AROUND 730 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 113 AND 126 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 4
AND 24.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3846 8114 3827 8142 3859 8175 3860 8174
      3860 8173 3863 8170 3864 8171 3876 8154

24
Local storm report, May 10, 7:03 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
703 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLASH FLOOD      CHARLESTON              38.35N  81.63W
05/10/2011                   KANAWHA            WV   911 CALL CENTER

            CAMC GENERAL HOSPITAL LAB FLOODED. WATER HAS SINCE
            RECEDED AT 7 PM.

&&

EVENT NUMBER RLX1100581

NW
Special weather statement, May 10, 7:24 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
724 PM EDT TUE MAY 10 2011

KYZ105-WVZ005-024-025-110000-
LAWRENCE KY-LOGAN WV-MINGO WV-WAYNE WV-
724 PM EDT TUE MAY 10 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE...SOUTHERN
WAYNE...WESTERN LOGAN AND WESTERN MINGO COUNTIES...

AT 722 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF INEZ...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR WILSONDALE AROUND 730 PM...KERMIT AROUND 735
PM...BREEDEN AROUND 740 PM...LENORE...AND NAUGATUCK AROUND 745 PM...
DINGESS AROUND 750 PM...MYRTLE AND CHATTAROY AROUND 755 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3808 8246 3797 8228 3795 8229 3796 8226
      3775 8193 3756 8213 3757 8215 3758 8213
      3770 8231 3778 8234 3781 8240 3790 8244
      3790 8248 3795 8252 3795 8256 3792 8259
      3794 8262

24
Local storm report, May 10, 7:34 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
734 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             4 NW OAK HILL           38.94N  82.62W
05/10/2011  E1.00 INCH       JACKSON            OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100582

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:58 PM EDTSevere Thunderstorm WarningRLXWayne47 min
May 10, 4:49 PM EDTSpecial Weather StatementRLXMason, Putnam26 min
May 10, 5:08 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam52 min
May 10, 5:16 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne59 min
May 10, 5:19 PM EDTSevere Thunderstorm WarningRLXFayette, Kanawha56 min
May 10, 5:24 PM EDTSevere Thunderstorm WarningRLXMason66 min
May 10, 5:29 PM EDTFlash Flood WarningRLXCabell, Wayne10 hr
May 10, 5:32 PM EDTSevere Thunderstorm WarningRLXClay, Jackson, Kanawha, Putnam58 min
May 10, 5:40 PM EDTSpecial Weather StatementRLXMingo35 min
May 10, 5:41 PM EDTFlash Flood WarningRLXBoone, Fayette, Kanawha, Putnam3 hr
May 10, 5:49 PM EDTFlash Flood WarningRLXMason10 hr
May 10, 5:52 PM EDTSpecial Weather StatementRLXPutnam38 min
May 10, 6:00 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas, Raleigh45 min
May 10, 6:11 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne39 min
May 10, 6:22 PM EDTSevere Thunderstorm WarningRLXKanawha, Mason, Putnam36 min
May 10, 6:23 PM EDTSevere Thunderstorm WarningRLXCabell67 min
May 10, 6:32 PM EDTFlash Flood WarningRLXClay, Fayette, Kanawha, Nicholas119 min
May 10, 7:01 PM EDTSpecial Weather StatementRLXKanawha29 min
May 10, 7:03 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne57 min
May 10, 7:14 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas, Roane46 min
May 10, 7:24 PM EDTSpecial Weather StatementRLXMingo36 min
May 10, 7:30 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo, Wayne45 min
May 10, 7:43 PM EDTFlash Flood WarningRLXCabell, Lincoln, Wayne8 hr
May 10, 7:58 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne62 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.